Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 164, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2002, 9:29 PM EDT for Monroe County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 9:29 PM EDT (01:29 UTC)
- Expired
- Jun 4, 2002, 10:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
County Monroe County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 050129 SVRATL GAC207-050200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 929 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MONROE COUNTY IN CENTRAL GEORGIA * UNTIL 1000 PM EDT * AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL MONROE COUNTY...MOVING NORTH AT 35 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:00 PM EDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 4, 3:00 PM EDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT TUE JUN 4 2002 OVERVIEW: SHORT TERM CONCERNS REVOLVE AROUND STAGNANT AND PERSISTENT WEAK CUTOFF LOW IN CENTRAL/EASTERN GULF AND UPPER RIDGE OVER GA/SC. LONG TERM FORECAST REVOLVES AROUND FRONTAL SYSTEM AND ATTENDANT UPPER-LEVEL TROUGH WHICH REACHES FORECAST AREA THU-FRI TIME FRAME. CONSIDERABLE DISCREPANCIES CONTINUE IN THE LATER PERIODS OF THE EXTENDED...ALTHOUGH THE MRF NO LONGER AS BOLD IN THE EXTENDED PERIODS AS IT HAS BEEN ON THE PREVIOUS 3 RUNS. NOW...INSTEAD OF A DEEP CUTOFF OVER AL/GA BY THE END OF THE WEEK...IT HAS A HIGHER LATITUDE...NEGATIVELY TITLED TROUGH ROTATING THROUGH THE AREA. THEREAFTER...IT SWEEPS THIS TROUGH THROUGH THE SOUTHEAST OVER THE WEEKEND...WITH DRY AND COOLER CONDITIONS FOR NEXT WEEK. MEANWHILE...UKMET/ECMWF INSISTENT ON UPPER RIDGE REDEVELOPING...REMAINING OVER THE SOUTHEAST THROUGH THE PERIOD...WHICH WOULD RESULT IN A WARMER FORECAST FOR SURE. SHORT TERM: FOR THE SHORT TERM...ETA/MESO-ETA BY FAR THE MODEL OF CHOICE...WHICH DID EXTREMELY WELL IN PINPOINTING YESTERDAYS SEVERE CONVECTION. TODAY...SO FAR...HAS BEEN NO EXCEPTION. EARLIER SHIFT FOCUSED ON POTENTIAL FOR SIGNIFICANT CONVECTION ACROSS THE CWA THIS AFTERNOON...BUT CURRENT ETA/MESO-ETA HAS MAIN FOCUS FOR CONVECTION AROUND THE PERIPHERY OF OUR CWA FOR THIS AFTN/EVE. SURFACE MOISTURE CONVERGENCE HAS BEEN A KEY TO LOCATING CONVECTION THE PAST FEW DAYS. EVEN THOUGH CAPES AND LIS SUGGEST EXTREME INSTABILITY ACROSS MOST OF THE CWA...MOISTURE CONVERGENCE FOCUS LACKING. BEST AREA FOR CONVECTION THIS AFTN WILL BE WEST IN AL...NORTH IN TN...AND FURTHER SOUTH ACROSS N FL. THIS ALSO IN LINE WITH P.E./P.E. TO POP VALUES AND CONSISTENT WITH PERSISTENT AREA OF MID-CLOUDS WHICH HAS REMAINED OVER CENTRAL PORTION OF CWA...ACTING AS A CAPPING MECHANISM. WHAT ACTIVITY THERE IS WILL AGAIN BE LARGELY DIURNAL...THUS WILL ONLY CARRY 20% POPS OVERNIGHT AND WORD MAINLY BEFORE MIDNIGHT. FOR WEDNESDAY...CONDITIONS LOOK EVEN LESS LIKELY FOR CONVECTION WITH INTRUSION OF LOW-LEVEL DRY AIR FROM THE EAST AS SURFACE HIGH SLIDES SOUTHEAST FROM THE MID-ATLANTIC INTO THE WESTERN ATLANTIC. IN ADDITION...UPPER-LEVEL RIDGE BEGINS TO AMPLIFY FROM THE EAST AGAIN...ACTING AS A FURTHER CAP. WILL GO ALONG WITH CURRENT THINKING...KEEP POPS AT 20% FOR WED...AGAIN ENDING BEFORE MIDNIGHT. FOR THURSDAY...THE SITUATION BECOMES A LITTLE MORE INTERESTING WITH UPPER-LEVEL FLOW BECOME WESTERLY AND WEAK FRONTAL SYSTEM APPROACHING AREA FROM THE NORTHWEST. IGNORING MRF/AVN SOLUTION AND GOING WITH ETA...EXPECT THIS SYSTEM TO FOLLOW A SIMILAR PATTERN TO RECENT SUCH SYSTEMS...NAMELY DIMINISHING SIGNIFICANTLY IN INTENSITY AS IT MOVES TOWARD GA. EXPECT FRONT TO GRADUALLY CREEP THROUGH STATE THU/THU NIGHT. CLEARLY BEST CHANCE OF SHRA/TSRA THIS WEEK WILL ACCOMPANY THE FRONT...BUT ONLY CHANCE POPS APPEAR WARRANTED AT THIS TIME. INSTABILITY PROGS SUGGEST BEST CHANCE OF TSRA...ALONG WITH TIMING...WILL BE ACROSS THE SOUTHERN PORTION OF THE CWA. FOR TEMPERATURES...LOW-LEVEL THICKNESS VALUES SUGGEST LITTLE SIGNIFICANT CHANGE THROUGH THURSDAY. COOLING WILL BE MINOR AND MAINLY A RESULT OF INCREASED CLOUD COVER AND HUMIDITY. WILL NOT ADVERTISE ANY SIGNIFICANT TEMPERATURE CHANGES THROUGH THURSDAY...THEN SLIGHTLY COOLER THU/FRI...HEATING UP SLIGHTLY OVER THE WEEKEND. EXTENDED: AS NOTED ABOVE...MRF CONTINUES TO BE CONSIDERABLY DIFFERENT FROM THE UKMET/ECMWF. WILL CONTINUE WITH THINKING OF PREVIOUS SHIFTS AND OTHER OFFICES THAT MRF...WHILE LESS BOLD THAN PREVIOUS RUNS...IS STILL ERRONEOUS. THUS...I AM TOTALLY IGNORING ITS SOLUTION OF A LATE SPRING LIKE FRONT SWEEPING THROUGH THE AREA EARLY IN THE WEEKEND...FOLLOWED BY DRIER AND COOLER CONDITIONS. UKMET/ECMWF KEEP UPPER RIDGE OVER THE AREA THROUGH THE PERIOD. THERE IS ALSO THE POTENTIAL OF A WEAK EASTERLY WAVE SUN-MON. THUS...WILL WILL CONTINUE THE EXTENDED WITH A SUMMERTIME PATTERN...NEAR OR ABOVE NORMAL TEMPERATURES AND DIURNAL CONVECTION. FORECAST CONFIDENCE: HIGH IN THE SHORT TERM...MODERATE IN THE EXTENDED BECAUSE OF INDICATED MODEL DISCREPANCIES. FCSTID = 19 ATL 74 91 74 88 / 10 20 20 40 AHN 70 92 71 89 / 10 20 10 40 GVL 71 90 71 87 / 10 20 10 40 RMG 72 95 72 87 / 20 20 20 50 CSG 75 96 76 95 / 10 20 10 40 MCN 72 95 72 94 / 10 20 10 30 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC. OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC. RAB
In the hours before
Local storm report, Jun 4, 5:26 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT TUE JUN 04 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM BUENA VISTA GA 0.75 INCH HAIL
06/04/02 MARION PUBLIC REPORT.
0435 PM COLUMBUS GA 0.75 INCH HAIL
06/04/02 MUSCOGEE MEDIA - TV REPORTEDSpecial weather statement, Jun 4, 5:43 PM EDT, 3 hours 46 minutes before
GAZ001>009-011>016-019>023-030>034-041>049-052>061-066>076-078>086- 089>098-102>113-042330- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 543 PM EDT TUE JUN 4 2002 ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS LATE AFTERNOON AND EVENING... .SYNOPSIS... HIGH PRESSURE TO THE EAST OF GEORGIA WILL ALLOW FOR A MORE MOIST SOUTHERLY FLOW INTO THE REGION THIS LATE AFTERNOON AND EVENING. THIS INCREASED MOISTURE ALONG WITH THE HEATING OF THE DAY HAS CREATED FOR A FAIRLY UNSTABLE ATMOSPHERE...AND THUS ENHANCED PROBABILITY FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS. .PRIMARY HAZARD... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF NORTHERN AND CENTRAL GEORGIA THIS EVENING...WITH THE EXCEPTION OF EAST CENTRAL GEORGIA WHERE CONDITIONS ARE SLIGHTLY MORE STABLE IN THE UPPER ATMOSPHERE. THE PRIMARY THREAT WILL BE LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP INTO THIS EVENING...THOUGH WILL WEAKEN TOWARDS 10 PM...WITH THE LOSS OF DAYTIME HEATING. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC. JCD
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:12 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 33 min |
| Jun 4, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Fulton | 37 min |
| Jun 4, 8:30 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 30 min |
| Jun 4, 9:19 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 26 min |
| Jun 4, 9:53 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 37 min |
| Jun 4, 10:54 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 36 min |
| Jun 4, 11:01 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 29 min |
| Jun 4, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 32 min |
| Jun 4, 11:57 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.